Alert archive / North Dakota / River Flood Warnings in 2013
River Flood Warning 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 25, 2013, 4:25 PM CDT for Cass County, North Dakota. It took effect at Apr 27, 2013, 10:17 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 4:25 PM CDT (21:25 UTC)
- In effect from
- Apr 27, 2013, 10:17 AM CDT
- Expired
- May 4, 2013, 9:14 AM CDT
- In force
- 7 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheyenne River at Harwood (HWDN8).
- Action stage
- 82 ft
- Minor stage
- 84 ft
- Moderate stage
- 86 ft
- Major stage
- 91 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05060400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:47 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 25, 3:47 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 347 PM CDT THU APR 25 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 345 PM CDT THU APR 25 2013 HIGH PRESSURE OVER IOWA WITH SOUTHERLY FLOW OVER THE FCST AREA THIS AFTN-EVE. LOW CLOUDS OVER ERN FCST AREA DID BREAK UP EARLY TO MID AFTN...AND JUST SOME CIRRUS MOVING THROUGH. TEMPS UPPER 30S TO LOWER 40S REGION...COLDEST SPOT LANGDON. WATER VAPOR SHOWS SHORT WAVE OVER ERN MONTANA AT 20Z AND THIS WILL MOVE EAST-SOUTHEAST THRU SRN ND THIS EVENING AND INTO CNTRL MN LATER TONIGHT. SOME MID CLOUDS WITH THIS FEATURE ALONG WITH A SURFACE TROUGH. GFS/NAM HAVE A FEW SPITS OF PRECIP WITH THIS FEATURE BUT MAINTAINED DRY FCST AS MOISTURE IS LIMITED TO AOA 8000 FT. FRIDAY TO SEE A GOOD DEAL OF SUN WITH A LIGHT WEST WIND AND 925 MB TEMPS IN THE 3 TO 5C RANGE AND WITH 925 MB TEMPS RISING TO 3 TO 12C AT 925 MB. THIS SHOULD BE ENOUGH TO WARM TEMPS 8 TO 12 DEG ABOVE TODAYS LEVELS WITH LOWER TO MID 50S IN MOST AREAS...THOUGH SOME DEEP SNOWPACK AREAS MAY HANG TOUGH IN THE UPPER 40S CANDO-LANGDON. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 PM CDT THU APR 25 2013 NEXT LOW MOVES INTO CNTRL SASK SATURDAY WITH A GOOD SOUTH- SOUTHWEST WIND GRADIENT SETTING UP LATE FRI NIGHT INTO SATURDAY. SOME HIGH LEVEL MOISTURE PSBL BUT OTHERWISE WITH GOOD MIXING AND 925 MB TEMPS RISING WELL INTO THE TEENS THE IDEA OF LOWER TO MID 60S STILL SEEM REASONABLE...WITH A FEW UPR 50S IN DEEP SNOWPACK CANDO-LANGDON. AS LOW MOVES NORTH OF THE BORDER SAT NIGHT INTO SUNDAY A TROUGH WILL MOVE THROUGH. MOISTURE LIMITED BUT DOES APPEAR A BIT BETTER MOISTURE FOR A FEW SHOWERS PSBL SUN AFTN IN THE FAR EASTERN FCST AREA. LOOKING AT GOOD SYNERGY AMONG GFS/ECMWF/GEM DURING SUNDAY NIGHT THROUGH THURSDAY FORECAST PERIOD BEGINNING WITH APPROACHING CYCLONE NORTH OF BORDER LATER MONDAY/MONDAY NIGHT. THE BEST POTENTIAL FOR SOME MONDAY OVERNIGHT CONVECTIVE ACTIVITY NOW WOULD EXIST EAST OF THE VALLEY WITH STRENGTHENING LOW LEVEL JET AND SPEED CONVERGENCE OVER NW MINNESOTA COINCIDENT WITH NEGATIVE SHOWALTERS. AMOUNT OF WRAPAROUND ON TUESDAY STILL IN DOUBT...HAVE LOW POPS IN THERE FOR THAT TIME PERIOD. WHAT IS MORE CERTAIN IS A COOL DOWN FOR LAST TWO DAYS OF THE EXTENDED AS BROAD UPPER TROUGH CARVES OUT AND BRINGS 850 MB TEMPS IN THE VICINITY OF -10C OVER NORTHERN FORECAST AREA. HIGH PRESSURE AND DRY WEATHER TO PREVAIL MIDWEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1247 PM CDT THU APR 25 2013 WEAK COOL FRONT/TROUGH TO SWING THROUGH KDVL LATER TONIGHT REACHING THE VALLEY AND POINTS EAST FRI MORNING. MAIN THRUST IS TO VEER WINDS FROM SOUTH TO WEST...NO PCPN IS EXPECTED. OTHERWISE JUST MID CLOUD ASSOCIATED WITH TROUGH...VFR CONDITIONS TO PREVAIL OVERALL. && .HYDROLOGY... ISSUED AT 345 PM CDT THU APR 25 2013 RIVER FORECAST UPDATES CONTINUE AS RIVERS CONTINUE TO SLOWLY RISE...BUT RISES WILL PICK UP RAPIDLY IN THE NEXT 72 HOURS AS TEMPERATURES WARM. MAY NEED TO CONSIDER AREAL FLOOD WATCHES FRI AFTN INTO THE WEEKEND AS THE RAPID SNOW MELT WILL CAUASE A RUSH OF WATER INTO THE DITCHES...STREAMS...RIVERS AND LAKES...ESP OVER DEVILS LAKE BASIN AND THE MINNESOTA TREE AREA WHERE DEEP SNOWCOVER STILL EXISTS. NO CHANGE ATTM FOR FARGO AND LEFT 38-40 FT CREST PREDICTION. ALTHOUGH MODELS PAST 24 HRS HAVE GREATLY BACKED OFF ON MODERATE RAIN AND THUNDERSTORM POSSIBILITIES IN THE SOUTHERN BASIN MON NIGHT IT DOES APPEAR TO BE A LESS OF A THREAT WITH 12Z RUNS. BUT STILL WANT TO WAIT ANOTHER DAY TO SEE THE IMPACT OF ANY WILD RICE RUNOFF AND TO SOLIDIFY MODEL CHANGES BEFORE MAKING FARGO CREST CHANGES. AS RUNOFF RAMPS UP EXPECT NEW RIVER POINT FLOOD WARNINGS/STATEMENTS THROUGH THE REST OF THE BASIN TO BE ISSUED AS NEEDED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...RIDDLE LONG TERM...WJB/RIDDLE AVIATION...WJB HYDROLOGY...HOPPES/RIDDLE
Hazardous weather outlook, Apr 25, 6:18 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 618 AM CDT THU APR 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 618 AM CDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SPRING SNOW MELT RIVER FLOODING CONTINUES ALONG THE SOUTHERN RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SPRING SNOW MELT RIVER FLOODING WILL CONTINUE ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:26 AM CDT | River Flood Warning | FGF | Clay | 9 days |
| Apr 25, 11:26 AM CDT | River Flood Warning | FGF | Kittson | 13 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Norman | 5 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Norman | 13 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Norman | 8 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Polk | 6 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Polk | 6 days |
| Apr 25, 4:43 PM CDT | River Flood Warning | FGF | Roseau | 7 days |
| Apr 25, 5:43 PM CDT | River Flood Warning | FGF | Norman | 13 days |
| Apr 25, 5:43 PM CDT | River Flood Warning | FGF | Polk | 17 days |
| Apr 25, 5:43 PM CDT | River Flood Warning | FGF | Marshall, Polk | 19 days |
| Apr 25, 5:43 PM CDT | River Flood Warning | FGF | Kittson, Marshall | 24 days |
| Apr 25, 5:43 PM CDT | River Flood Warning | FGF | Kittson | 24 days |
| Apr 25, 10:56 AM CDT | River Flood Warning | FGF | Cass, Richland | 7 days |
| Apr 25, 10:56 AM CDT | River Flood Warning | FGF | Cass, Ransom | 8 days |
| Apr 25, 1:09 PM CDT | River Flood Warning | FGF | Richland | 9 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Cass | 6 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Traill | 7 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Walsh | 8 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Walsh | 10 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Cavalier, Pembina | 12 days |
| Apr 25, 4:25 PM CDT | River Flood Warning | FGF | Pembina | 13 days |
Nearby
River Flood Warnings in North Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.